Ohio, 2013Hail and Damaging Wind in Ohio, September 2, 2013
September 2, 2013 · NWS PBZ · 3 events in 2 counties and zones
Isolated severe thunderstorms developed ahead of and along a cold front that moved southeast from the eastern Great Lakes across the Upper Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed ahead of and along a cold front that moved southeast from the eastern Great Lakes across the Upper Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 2, 2:29 PM EST, 27 minutes earlier.
Area forecast discussion, Sep 2, 2:29 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT MON SEP 2 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING...THEN HIGH
PRESSURE WILL BUILD IN FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A CDFNT FM SW NY INTO CNTRL OH WL CONT TO MOVE E ACRS THE RGN THIS
EVE. BEST UPR SPPRT AND INSTBY REMAINS ALG THE NRN PTN OF THE FNT
IN FAR NRN PA AND NY. LMTG FACTORS IN MORE WDSPRD TSTM DVLPMNT
FURTHER S HAVE BEEN A LACK OF UPR LVL SPPRT AND SOME WARMING IN
THE MID LVLS. MOST FAVORABLE AREA FOR MORE ORGANIZED SVR THREAT
APPEARS TO BE GENLY N OF I 80...WHERE A SVR TSTM WATCH HAS BEEN
ISSUED THRU THIS EVE. FURTHER SOUTH...THERE COULD BE AN ISOLD SVR
POTENTIAL THRU ERLY EVE WITH MID LVL DRY AIR ENHANCING WIND GUST
POTENTIAL...BUT ORGANIZED SVR NOT EXPD ATTM.
AFT FROPA THIS EVE EXP PRTL CLRG AND COOLER TEMPS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
BLDG HIGH PRES WL BRING DRY WEA AND BLO SEASONAL AVG TEMPS. COOL
AIR ALOFT SHOULD BRING SCT-BKN STRATOCU TUE WITH MCLR SKIES BY
WED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRES WL BE IN CTRL THRU MOST OF THE PD. ONLY EXCEPTIONS WL BE
WK CDFNTS MOVG THRU THU AND SUN. MOISTURE IS LMTD HOWEVER SO THESE
SHOULD GO THRU MAINLY DRY. AFT A COOL START TO THE PD TEMPS SHOULD
INCR BACK TO SEASONAL AVGS BY THE WKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CIGS HAVE LIFTED THIS AFTN AS THE UPR OH BNDRY LYR MIXES WITH
WARMING AND THE APPRCH/PASSAGE OF A STRONG CDFNT. SCT SHWR DVLPMNT
IS ALSO EXPECTED AS THE FRONT PLOWS THRU THE MOIST SFC
AIRMASS...BUT TSTM COVG SHOULD BE SOMEWHAT LTD BY WARMTH ALOFT.
GENL MVFR CAN THUS BE EXPECTED UNTIL PASSAGE OF THE FRONT THIS
EVE. MORE RESTRICITIONS ARE FORECAST FOR TUESDAY AS COLD ADVCTN
STEEPENS THE LLVL LAPSE RATE AND SPPRTS STRATOCU FORMATION.
.OUTLOOK.../TUESDAY NIGHT THROUGH SATURDAY/... NO WIDESPREAD AREAS
OF IFR ARE EXPECTED FOR THE REMAINDER OF THE WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
07/15
Hazardous weather outlook, Sep 2, 2:24 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT MON SEP 2 2013
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-029-
031-073>076-WVZ001>004-012-021>023-041-031930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-
BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
324 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ008-009-015-016-031930-
VENANGO-FOREST-CLARION-JEFFERSON PA-
324 PM EDT MON SEP 2 2013
...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
07
In the hours before
Special weather statement, Sep 2, 12:24 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 PM EDT MON SEP 2 2013
PAZ016-022-023-021800-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-
124 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL INDIANA...
NORTHEASTERN ARMSTRONG AND SOUTHWESTERN JEFFERSON COUNTIES...
AT 121 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
DAYTON...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON... SMICKSBURG... DORA...
PUNXSUTAWNEY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4104 7892 4081 7894 4089 7931 4097 7933
15
Special weather statement, Sep 2, 12:33 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT MON SEP 2 2013
PAZ022-021800-
ARMSTRONG PA-
133 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ARMSTRONG COUNTY...
AT 129 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MUFF...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MUFF... DAYTON...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4104 7922 4085 7922 4087 7943 4093 7946
Special weather statement, Sep 2, 1:43 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 PM EDT MON SEP 2 2013
PAZ023-021915-
INDIANA PA-
243 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL INDIANA COUNTY...
AT 239 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
MARION CENTER...MOVING EAST AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARION CENTER... GLEN CAMPBELL... CHERRY TREE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4070 7881 4069 7881 4067 7883 4071 7908
4086 7905 4087 7880 4073 7880 4072 7879
15Special weather statement, Sep 2, 1:58 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT MON SEP 2 2013
PAZ009-021930-
FOREST PA-
258 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOREST COUNTY...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A STRONG THUNDERSTORM LOCATED 3 MILES SOUTHEAST OF
BALLTOWN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BALLTOWN... LYNCH...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4162 7895 4148 7895 4148 7921 4152 7922
4163 7923 4163 7896
07Thunderstorm Wind, Carroll
- When
- September 2, 2:56 PM EST
- Where
- Carroll County, 1.73 mi NW of Malvern
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.700, -81.200
The 911 call Center reported trees and wires down on Citrus Road.
Hail, Carroll
- When
- September 2, 3:10 PM EST
- Where
- Carroll County, 2.96 mi WNW of Morges
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.650, -81.300
Hail, Harrison
- When
- September 2, 4:12 PM EST
- Where
- Harrison County, 0.53 mi W of Scio
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.400, -81.090
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Flash Flood in Maine, September 2, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473305, 473303, 473304.